Alert archive / Oklahoma / Flood Watches in 2021

Flood Watch 11, NWS Norman, OK

October 12, 20216 counties in Oklahoma

NWS Norman, OK issued this flood watch at Oct 12, 2021, 10:46 AM CDT for 6 counties in Oklahoma. It took effect at Oct 13, 2021, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2021, 10:46 AM CDT (15:46 UTC)
In effect from
Oct 13, 2021, 7:00 PM CDT
Expired
Oct 14, 2021, 3:41 AM CDT
In force
9 hr
Issued by
NWS Norman, OK
Flood severity
None

Counties Atoka County, OK, Bryan County, OK, Coal County, OK, Johnston County, OK, Love County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 142 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WGUS64 KOUN 121546
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
1046 AM CDT Tue Oct 12 2021

OKZ043-047-048-050>052-130000-
/O.NEW.KOUN.FA.A.0011.211014T0000Z-211015T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coal-Johnston-Atoka-Love-Marshall-Bryan-
Including the cities of Coalgate, Durant, Kingston, Madill, 
Tishomingo, Thackerville, Marietta, and Atoka
1046 AM CDT Tue Oct 12 2021

...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY 
EVENING...

The National Weather Service in Norman has issued a

* Flood Watch for portions of southeast Oklahoma and southern 
  Oklahoma, including the following areas, in southeast Oklahoma, 
  Atoka, Bryan, Coal, Johnston and Marshall. In southern Oklahoma, 
  Love.

* From Wednesday evening through Thursday evening.

* Heavy rain, with rain totals of 3 to 5 inches, appear possible 
  across portions of south central and southeast Oklahoma from 
  Wednesday evening through Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

11
3 follow-up statements
608 
WGUS64 KOUN 131812
FFAOUN

Flood Watch
National Weather Service Norman OK
112 PM CDT Wed Oct 13 2021

OKZ043-047-048-050>052-141200-
/O.CON.KOUN.FA.A.0011.211014T0000Z-211015T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coal-Johnston-Atoka-Love-Marshall-Bryan-
Including the cities of Coalgate, Durant, Kingston, Madill, 
Tishomingo, Thackerville, Marietta, and Atoka
112 PM CDT Wed Oct 13 2021

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH 
THURSDAY EVENING...

The Flood Watch continues for

* Portions of southeast Oklahoma and southern Oklahoma, including 
  the following areas, in southeast Oklahoma, Atoka, Bryan, Coal, 
  Johnston and Marshall. In southern Oklahoma, Love.

* From 7 PM CDT this evening through Thursday evening.

* Heavy rain, with rain totals of 3 to 5 inches, appear possible 
  across portions of south central and southeast Oklahoma from 
  Wednesday evening through Thursday.

* Flooding low lying and poor drainage area is expected. Flash 
  Flooding will also be a concern.

$$

MAD
776 
WGUS64 KOUN 140622
FFAOUN

Flood Watch
National Weather Service Norman OK
122 AM CDT Thu Oct 14 2021


OKZ047-050-051-140730-
/O.CAN.KOUN.FA.A.0011.000000T0000Z-211015T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston-Love-Marshall-
Including the cities of Tishomingo, Marietta, Thackerville, 
Madill, and Kingston
122 AM CDT Thu Oct 14 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of southeast Oklahoma and southern
Oklahoma has been cancelled. 

$$

OKZ043-048-052-141430-
/O.CON.KOUN.FA.A.0011.000000T0000Z-211015T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coal-Atoka-Bryan-
Including the cities of Coalgate, Atoka, and Durant
122 AM CDT Thu Oct 14 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flood Watch continues for

* A portion of southeast Oklahoma, including the following 
  areas, Atoka, Bryan, and Coal. 

* Until 7 PM.

* Heavy rain, with rain totals of 3 to 5 inches, appear possible 
  across portions of south central and southeast Oklahoma from 
  Wednesday evening through Thursday. 

* Flooding low lying and poor drainage area is expected. Flash 
  Flooding will also be a concern. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
315 
WGUS64 KOUN 140841
FFAOUN

Flood Watch
National Weather Service Norman OK
341 AM CDT Thu Oct 14 2021


OKZ043-048-052-140945-
/O.CAN.KOUN.FA.A.0011.000000T0000Z-211015T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coal-Atoka-Bryan-
Including the cities of Coalgate, Atoka, and Durant
341 AM CDT Thu Oct 14 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of southeast Oklahoma has been
cancelled. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flood watch went out at Oct 12, 4:51 AM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Oct 12, 4:51 AM CDT, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Norman OK
451 AM CDT Tue Oct 12 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 222 AM CDT Tue Oct 12 2021

A mid-level trough will continue to move towards the Southern
Plains today. Strengthening low-level flow will help foster warm
advection showers during the day. Later in the evening, a dryline
will move into the northwestern parts of the state. The timing and
movement of the boundary will be juxtaposed with the greatest
ascent as the aforementioned trough approaching the Rocky
Mountains. There will be a brief window of discrete storms, with
the potential to produce all hazards. Storms are then expected to
grow upscale quickly into a line of storms, as the shear vector
orientation will be primarily parallel to the boundary. Through
the overnight hours, these storms are expected to continue moving
into central Oklahoma, with damaging wind gusts as the primary
threat.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 209 AM CDT Tue Oct 12 2021

From Wednesday until Friday morning, a long-wave trough will be over
western North America. At sunrise Wednesday a short-wave trough will
be passing from northwestern Oklahoma into eastern Kansas with a
surface front moving through central Oklahoma. Thunderstorms from
earlier in the morning along the front will also be moving into
eastern Oklahoma. However, with the strong southwesterly flow aloft
and surface high pressure in the southeastern U.S., the front is not
expected to move through southeastern Oklahoma. The period of drier
air behind the front will be short-lived since this more humid air
mass is expected to return on south winds by early Thursday. Small
waves in the prevailing strong southwesterly upper flow will allow
chances for rain or thunderstorms to persist into early Friday. By
then, the long-wave trough is expected to move east of the southern
plains and a front will bring drier and moderately cooler air into
Oklahoma through the weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 444 AM CDT Tue Oct 12 2021

Ceilings will remain VFR through the morning. Some showers and
thunderstorms could develop in the late morning and early
afternoon. The stronger thunderstorms will develop across
northwest Oklahoma later in the evening and effect most TAF sites
through the overnight hours and and some sites into the morning.
Winds will be gusty out of the south today and will shift to
westerly as the front moves through overnight.

&&

.UPPER AIR...
Issued at 209 AM CDT Tue Oct 12 2021

An Upper Air flight is planned for 12Z October 12..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  65  76  59 /  70  90  30  20
Hobart OK         78  57  77  56 /  50  90  10  10
Wichita Falls TX  82  65  80  61 /  70  90  40  40
Gage OK           73  47  73  46 /  20  90   0   0
Ponca City OK     76  62  75  54 /  60 100  20  10
Durant OK         78  68  78  64 /  70  50  90  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....09
AVIATION...13
Hazardous weather outlook, Oct 12, 4:00 AM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
400 AM CDT Tue Oct 12 2021

OKZ004>048-050>052-TXZ083>090-131000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
400 AM CDT Tue Oct 12 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight
.Thunderstorms...
Severe thunderstorms are expected in the western
half of Oklahoma from late Tuesday evening until just after sunrise
Wednesday. Damaging winds will be the most common hazard, but very
large hail and tornadoes will be additional hazards in northwestern
Oklahoma.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed Tuesday night.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

.Thunderstorms...
Scattered thunderstorms are expected Wednesday and Thursday.

.Heavy Rain...
Heavy rainfall Wednesday and Thursday may cause flooding in south
central and southeastern Oklahoma.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 12:36 PM CDTSpecial Weather StatementOUNAlfalfa24 min
Oct 12, 12:42 PM CDTSpecial Weather StatementOUNCaddo33 min
Oct 12, 1:08 PM CDTSpecial Weather StatementOUNCanadian37 min
Oct 12, 1:09 PM CDTSpecial Weather StatementOUNMajor36 min
Oct 12, 1:28 PM CDTSpecial Weather StatementOUNAlfalfa17 min
Oct 12, 1:35 PM CDTSpecial Weather StatementOUNMajor25 min
Oct 12, 1:42 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods48 min
Oct 12, 1:46 PM CDTSpecial Weather StatementOUNCanadian29 min
Oct 12, 1:50 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan40 min
Oct 12, 2:33 PM CDTSpecial Weather StatementOUNLogan27 min
Oct 12, 3:03 PM CDTSpecial Weather StatementOUNNoble42 min
Oct 12, 3:42 PM CDTSpecial Weather StatementOUNKay33 min
Oct 12, 4:14 PM CDTSpecial Weather StatementOUNKay31 min
Oct 12, 5:03 PM CDTSpecial Weather StatementOUNHarmon27 min
Oct 12, 5:26 PM CDTSpecial Weather StatementOUNGreer34 min
Oct 12, 5:37 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon38 min
Oct 12, 6:14 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita46 min
Oct 12, 6:18 PM CDTTornado WarningOUNBeckham, Greer, Kiowa, Washita42 min
Oct 12, 6:21 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman39 min
Oct 12, 6:51 PM CDTTornado WarningOUNBeckham, Custer, Washita24 min

Nearby

Flood Watches in Oklahoma, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.